Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Tucson, AZ

June 5, 2007

NWS Tucson, AZ issued this red flag warning at Jun 5, 2007, 12:45 PM MST. It took effect at Jun 6, 2007, 10:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 12:45 PM MST (19:45 UTC)
In effect from
Jun 6, 2007, 10:00 AM MST
Expired
Jun 6, 2007, 10:00 PM MST
In force
12 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 051945
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1245 PM MST TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM MST TO 10 PM MST
WEDNESDAY FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...PIMA AND
SOUTHEASTERN PINAL COUNTIES...

.A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COASTLINE WILL
MOVE ONSHORE TODAY AND INTO THE GREAT BASIN TONIGHT. AS THIS
SYSTEM NEARS...IT WILL INCREASE WIND SPEEDS SIGNIFICANTLY OVER
SOUTHEAST ARIZONA...ESPECIALLY WEDNESDAY MORNING INTO WEDNESDAY
EVENING. IN ADDITION TO THE WINDS...A VERY DRY AIRMASS WILL
PERSIST ACROSS THE REGION...WITH DAYTIME RELATIVE HUMIDITIES
EXPECTED TO DIP IN THE SINGLE DIGITS. THESE FACTORS...ALONG WITH
A FIRE DANGER RATING OF VERY HIGH TO EXTREME HAS RESULTED IN
UPGRADING THE EXISTING FIRE WEATHER WATCH INTO A RED FLAG WARNING
FOR SOUTHEAST ARIZONA FROM 10 AM MST WEDNESDAY MORNING THROUGH 10
PM MST WEDNESDAY EVENING.

AZZ146>148-060345-
/O.UPG.KTWC.FW.A.0004.070606T1700Z-070607T0500Z/
/O.NEW.KTWC.FW.W.0011.070606T1700Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1245 PM MST TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY.
THIS UPGRADES THE FIRE WEATHER WATCH THAT WAS IN EFFECT.

AN AREA OF LOW PRESSURE CURRENTLY LOCATED OFF THE PACIFIC
NORTHWEST COASTLINE WILL MOVE ONSHORE TODAY AND INTO THE GREAT
BASIN THIS EVENING. AS THIS SYSTEM NEARS ON WEDNESDAY...WIND
SPEEDS WILL INCREASE OVER ALL OF SOUTHEAST ARIZONA. WIND SPEEDS
WITHIN THE WATCH AREA ARE EXPECTED TO EXCEED RED FLAG CRITERIA AS
EARLY AS 10 AM MST. PEAK SUSTAINED 20-FOOT WIND SPEEDS WEDNESDAY
AFTERNOON OF UP TO 30 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY
MID MORNING AND INTO SINGLE DIGITS BY AFTERNOON. THESE FACTORS...
ALONG WITH A FIRE DANGER RATING OF VERY HIGH TO EXTREME...HAVE
RESULTED IN UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG
WARNING EFFECTIVE FROM 10 AM MST WEDNESDAY MORNING THROUGH 10 PM
MST WEDNESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH WEDNESDAY FOR PORTIONS OF
SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
5 follow-up statements
000 
WWUS85 KTWC 052006 CCA
RFWTWC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
107 PM MST TUE JUN 5 2007

CORRECTED EXPIRATION TIME

...RED FLAG WARNING IN EFFECT FROM 10 AM MST TO 10 PM MST
WEDNESDAY FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...PIMA AND
SOUTHEASTERN PINAL COUNTIES...

.A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COASTLINE WILL
MOVE ONSHORE TODAY AND INTO THE GREAT BASIN TONIGHT. AS THIS
SYSTEM NEARS...IT WILL INCREASE WIND SPEEDS SIGNIFICANTLY OVER
SOUTHEAST ARIZONA...ESPECIALLY WEDNESDAY MORNING INTO WEDNESDAY
EVENING. IN ADDITION TO THE WINDS...A VERY DRY AIRMASS WILL
PERSIST ACROSS THE REGION...WITH DAYTIME RELATIVE HUMIDITIES
EXPECTED TO DIP IN THE SINGLE DIGITS. THESE FACTORS...ALONG WITH
A FIRE DANGER RATING OF VERY HIGH TO EXTREME HAS RESULTED IN
UPGRADING THE EXISTING FIRE WEATHER WATCH INTO A RED FLAG WARNING
FOR SOUTHEAST ARIZONA FROM 10 AM MST WEDNESDAY MORNING THROUGH 10
PM MST WEDNESDAY EVENING.

AZZ146>148-061200-
/O.UPG.KTWC.FW.A.0004.070606T1700Z-070607T0500Z/
/O.NEW.KTWC.FW.W.0011.070606T1700Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1245 PM MST TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST WEDNESDAY.
THIS UPGRADES THE FIRE WEATHER WATCH THAT WAS IN EFFECT.

AN AREA OF LOW PRESSURE CURRENTLY LOCATED OFF THE PACIFIC
NORTHWEST COASTLINE WILL MOVE ONSHORE TODAY AND INTO THE GREAT
BASIN THIS EVENING. AS THIS SYSTEM NEARS ON WEDNESDAY...WIND
SPEEDS WILL INCREASE OVER ALL OF SOUTHEAST ARIZONA. WIND SPEEDS
WITHIN THE WATCH AREA ARE EXPECTED TO EXCEED RED FLAG CRITERIA AS
EARLY AS 10 AM MST. PEAK SUSTAINED 20-FOOT WIND SPEEDS WEDNESDAY
AFTERNOON OF UP TO 30 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY
MID MORNING AND INTO SINGLE DIGITS BY AFTERNOON. THESE FACTORS...
ALONG WITH A FIRE DANGER RATING OF VERY HIGH TO EXTREME...HAVE
RESULTED IN UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG
WARNING EFFECTIVE FROM 10 AM MST WEDNESDAY MORNING THROUGH 10 PM
MST WEDNESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH WEDNESDAY FOR PORTIONS OF
SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 060958
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
258 AM MST WED JUN 6 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM MST THIS MORNING TO 10 PM
MST THIS EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...
PIMA AND SOUTHEASTERN PINAL COUNTIES...

.A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN THIS MORNING
WILL INCREASE WIND SPEEDS AS IT NEARS TODAY...RESULTING IN A WINDY
DAY ACROSS SOUTHEAST ARIZONA. IN ADDITION TO THE WINDS...A VERY DRY
AIRMASS PERSISTS ACROSS THE REGION...WITH EXPECTED DAYTIME RELATIVE
HUMIDITIES EXPECTED TO DIP IN THE SINGLE DIGITS BY THIS AFTERNOON.
THESE FACTORS...ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING
HAS RESULTED IN A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA
FROM 10 AM MST THIS MORNING THROUGH 10 PM MST THIS EVENING.

AZZ146>148-062200-
/O.CON.KTWC.FW.W.0011.070606T1700Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
258 AM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MST THIS EVENING. 

AN AREA OF LOW PRESSURE CURRENTLY MOVING THROUGH THE GREAT BASIN WILL
RESULT IN A WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA TODAY. WIND
SPEEDS WITHIN THE WARNING AREA ARE EXPECTED TO EXCEED RED FLAG
CRITERIA AS EARLY AS 10 AM MST. EXPECT SUSTAINED 20-FOOT WINDS TO
INCREASE OUT OF THE SOUTHWEST TO 20 TO 30 MPH BY MID-MORNING WITH
GUSTS UP TO 40 TO 45 MPH BY THIS AFTERNOON. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO FALL BELOW 15 PERCENT BY MID MORNING...AND INTO SINGLE
DIGITS BY THIS AFTERNOON. THESE FACTORS...ALONG WITH A HIGH TO VERY
HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING EFFECTIVE
FROM 10 AM MST THIS MORNING THROUGH 10 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR ALL OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 061717
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1017 AM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING
FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...PIMA AND
SOUTHEASTERN PINAL COUNTIES...

.A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WAS ALREADY
INCREASING WINDS OVER ALL OF SOUTHEAST ARIZONA THIS MORNING.
MOUNTAINTOP WINDS GUSTS OF 40 TO 45 MPH HAVE ALREADY BEEN
REPORTED. IN ADDITION TO THE STRONG WINDS...A VERY DRY AIRMASS
PERSISTS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO
DIP IN THE SINGLE DIGITS THIS AFTERNOON. THESE FACTORS...ALONG
WITH A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THIS RED
FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA UNTIL 10 PM MST THIS
EVENING.

AZZ146>148-070100-
/O.CON.KTWC.FW.W.0011.000000T0000Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1017 AM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE...WITH 20-FOOT
10 MINUTE SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED THIS AFTERNOON
AND EARLY THIS EVENING. GUSTS UP TO 40 MPH ARE EXPECTED IN THE
DESERTS...WITH UP TO 50 MPH IN THE MOUNTAINS AND HIGHER ELEVATION
VALLEYS EAST OF TUCSON. RELATIVE HUMIDITIES WILL CONTINUE TO
FALL...AND WILL BE IN THE SINGLE DIGITS FOR MUCH OF THE AFTERNOON.
THE FIRE DANGER RATING REMAINS IN THE HIGH TO VERY HIGH RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR ALL OF SOUTHEAST ARIZONA.

$$
PYTLAK
000 
WWUS85 KTWC 062112
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...PIMA AND
SOUTHEASTERN PINAL COUNTIES...

.A STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST AND WAS OVER
WYOMING AS OF MID AFTERNOON. STRONG SOUTHWEST TO WEST WINDS WILL
CONTINUE INTO THE EVENING ALONG WITH RELATIVE HUMIDITIES OF 8 TO
15 PERCENT. THESE FACTORS...ALONG WITH A HIGH TO VERY HIGH FIRE
DANGER RATING...HAS PROMPTED THIS RED FLAG WARNING FOR ALL OF
SOUTHEAST ARIZONA UNTIL 10 PM MST THIS EVENING.

AS OF 2 PM...WIDESPREAD RED FLAG CONDITIONS WERE BEING REPORTED
ACROSS SOUTHEAST ARIZONA. WIND GUSTS OF 35 TO 40 MPH WERE COMMON
IN THE DESERTS...WITH 40 TO 50 MPH GUSTS IN THE VALLEYS EAST OF
TUCSON AND IN THE MOUNTAINS.

AZZ146>148-070500-
/O.CON.KTWC.FW.W.0011.000000T0000Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
212 PM MST WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING
FOR STRONG SOUTHWEST TO WEST WINDS...LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER.

SOUTHWEST TO WEST 20-FOOT...10 MINUTE...SUSTAINED WINDS OF 20 TO
30 MPH WILL CONTINUE INTO THIS EVENING. GUSTS UP TO 40 MPH WILL
ALSO CONTINUE IN THE DESERTS...WITH UP TO 50 MPH IN THE MOUNTAINS
AND HIGHER ELEVATION VALLEYS EAST OF TUCSON. RELATIVE HUMIDITIES
WILL REMAIN IN THE 8 TO 15 PERCENT RANGE WITH THE FIRE DANGER
RATING IN THE HIGH TO VERY HIGH RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR ALL OF SOUTHEAST ARIZONA.

$$
PYTLAK
000 
WWUS85 KTWC 070455
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
955 PM MST WED JUN 6 2007

AZZ146>148-070600-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-070607T0500Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
955 PM MST WED JUN 6 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING. WIND
SPEEDS CONTINUED TO DIMINISH AND RELATIVE HUMIDITY VALUES WERE
INCREASING ABOVE 15 PERCENT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 5, 8:35 AM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 5, 8:35 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
835 AM MST TUE JUN 5 2007

.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL PROVIDE HOT AND
DRY CONDITIONS AGAIN TODAY BEFORE A STRONG PACIFIC LOW PRESSURE
SYSTEM MOVES ACROSS THE GREAT BASIN EXPECT STRONG GUSTY WINDS TO
DEVELOP...ESPECIALLY WEDNESDAY. A TROUGH OF LOW PRESSURE WILL TAKE
THE EDGE OFF OF THE AFTERNOON HEAT WITH SEVERAL DEGREES OF COOLING
THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...MAIN STORY IS THE UPCOMING CRITICAL FIRE WEATHER AND
UNUSUAL STRONG WIND PATTERN /AT LEAST FOR JUNE/ WED AS DEEP UPPER
TROUGH MOVES INTO THE GREAT BASIN. 12Z KTWC SOUNDING SHOWED THE
WINDS HAVE SWUNG AROUND TO THE WEST AND ARE INCREASING ALOFT...BUT
NOT ENOUGH TO SUPPORT WIDESPREAD RED FLAG ISSUES TODAY. AS PART OF
OUR UPPER AIR TRANSITION/TRAINING HERE TO WFO TUCSON...WE WILL BE
SENDING UP A SOUNDING WITHIN THE NEXT HOUR AND AGAIN AROUND NOON. IF
THESE SPECIAL RELEASES SHOW AN UNEXPECTED INCREASE TOO SOON... WE/LL
ISSUE A RED FLAG WARNING. NOTE THAT THE DATA IS GOING OUT UNDER
AWIPS HEADER MANTWC /WMO HEADER USUS45 KTWC/... SGLTWC /UMUS45
KTWC/...AND ABVTWC /UFUS45 KTWC/. THE INTERNATIONAL UPPER AIR CODE
REMAINS THE SAME /72274/.

INCOMING MODELS SHOWING NO SURPRISES WITH THE TIGHTEST GRADIENT JUST
N AND E OF THE CWA TOMORROW. WITH DRY ADIABATIC LAPSE RATES
EXTENDING ALL THE WAY PAST 600MB ON WED AND 500MB WINDS PROGGED TO
BE IN THE 50-60KT RANGE...AGREE WITH MID SHIFT THAT WE MAY NEED WIND
ADVISORIES ON TOP OF A LIKELY RED FLAG WARNING. ONE THING THAT MAY
SAVE US IS THAT THE BEST COLD ADVECTION WILL OCCUR EARLY IN THE DAY
WHICH MAY SUPPRESS MIXING JUST A BIT. BUT THAT IS ALL RELATIVE. MAY
NEED TO ADD SOME BLOWING DUST WORDING TO THE AFTERNOON PACKAGE AS
WELL. FINALLY...TEMPS TONIGHT ARE LIKELY TO BE TRICKY AS THE
PRESSURE GRADIENT TIGHTENS OVERNIGHT.

&&

.FIRE WEATHER...DRY CONDITIONS WILL PERSIST FOR THE REST OF THE WEEK
AND INTO THE WEEKEND. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL
DEEPEN OVER THE PACIFIC NORTHWEST TUESDAY...THEN MOVE ACROSS THE
GREAT BASIN WEDNESDAY. SOME INCREASE IN GUSTINESS WILL OCCUR
THIS AFTERNOON...BUT A MORE SIGNIFICANT WIND EVENT IS EXPECT
WEDNESDAY. SUSTAINED 20-FOOT WINDS ACROSS FIRE ZONES 146...147...AND
148 ARE EXPECTED TO RANGE FROM 20 TO 25 MPH FROM LATE WEDNESDAY
MORNING INTO WEDNESDAY EVENING. THESE STRONG WEST AND SOUTHWEST
WINDS...IN COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS
TO LOWER TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAS
LED TO THE ISSUANCE OF A FIRE WEATHER WATCH. CONDITIONS MAY APPROACH
RED FLAG CRITERIA BRIEFLY IN A FEW LOCATIONS TUESDAY AFTERNOON AND
AGAIN THURSDAY.

&&

.AVIATION...JUST SOME INSIGNIFICANT CIRRUS AND A COUPLE OF FLAT CU
OVER THE MOUNTAINS THIS AFTERNOON WITH BASES AROUND 15KFT. EXPECT
SOME ENHANCEMENT IN THE TYPICAL AFTERNOON GUSTINESS WITH SW-W
SUSTAINED 10-20KTS WITH SOME LCL GUSTS APPROACHING 30 KTS AFT 18Z.
MUCH STRONGER WINDS EXPECTED WED WITH WLY GUSTS IN THE 35-45KT
RANGE POSSIBLE. WINDS LATE TONIGHT ARE PROBABLY NOT GOING TO MAKE
THE USUAL SWITCH TO LIGHT DOWNSLOPE E-SE AS WEST WINDS ALOFT
CONTINUE TO INCREASE AND TRY TO MIX TO THE SURFACE. THEY MAY GO
LIGHT BETWEEN 02-06Z...BUT SW-W WILL BECOME INCREASINGLY PREVALENT
AFTER 08Z. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM
      WED MORNING-WED EVENING FIRE ZONES 146>148.

&&

PYTLAK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 5, 4:52 AM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
452 AM MST TUE JUN 5 2007

AZZ019-029>035-061200-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
452 AM MST TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BEGIN TO
INCREASE TO BREEZY LEVELS IN THE AFTERNOON HOURS...BUT ARE
EXPECTED TO BE MUCH STRONGER WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM PUSHING INTO THE PACIFIC NORTHWEST WILL
MOVE ACROSS THE GREAT BASIN REGION WEDNESDAY. THIS SYSTEM WILL
LEAD TO STRONG GUSTY WINDS AS THE SYSTEM MOVES CLOSER TO THE AREA.
SUSTAINED SOUTHWESTERLY TO WESTERLY WINDS OF 20 TO 35 MPH WITH
GUSTS TO AROUND 40 TO 50 MPH ARE FORECAST FROM LATE WEDNESDAY
MORNING INTO EARLY WEDNESDAY EVENING. THESE STRONG WINDS IN
COMBINATION WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER
TEENS...AND A HIGH TO VERY HIGH FIRE DANGER RATING...HAVE LED TO
THE ISSUANCE OF A FIRE WEATHER WATCH ACROSS SOUTHEAST ARIZONA FROM
LATE WEDNESDAY MORNING TO WEDNESDAY EVENING. SOME REDUCED
VISIBILITIES DUE TO BLOWING DUST CAN BE EXPECTED AS WELL. WINDS
WILL DIMINISH BY LATE WEDNESDAY NIGHT...THOUGH SOME BREEZES WILL
RETURN THURSDAY AFTERNOON. LESS WIND IS EXPECTED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:09 PM MSTWind AdvisoryTWC33 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.